Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 185, NWS Wichita, KS

August 5, 2015Ellsworth County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 2015, 3:05 AM CDT for Ellsworth County, Saline County, Kansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2015, 3:05 AM CDT (08:05 UTC)
Expired
Aug 5, 2015, 3:45 AM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellsworth County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 135 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:15 AM CDTTSTM WND GST 5017 W Salina, KSSTRONG WINDS OF 40 TO 50 MPH ALONG I-70 NEAR MILE MARKER 233.
Aug 5, 3:33 AM CDTTSTM WND GST 602 Nw Salina, KSWIND GUSTS OF 50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WUUS53 KICT 050805
SVRICT
KSC053-169-050845-
/O.NEW.KICT.SV.W.0185.150805T0805Z-150805T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
305 AM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 345 AM CDT

* AT 305 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  BEVERLY...OR 15 MILES SOUTHEAST OF LINCOLN...MOVING SOUTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SALINA...ASSARIA...BROOKVILLE...SMOLAN...FALUN...GLENDALE...SALINA
  AIRPORT AND BRIDGEPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 77 AND 95.
 INTERSTATE 70 BETWEEN MILE MARKERS 225 AND 228...AND BETWEEN MILE
MARKERS 236 AND 256.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3896 9755 3861 9755 3861 9792 3887 9814
      3887 9793 3896 9793
TIME...MOT...LOC 0805Z 295DEG 29KT 3888 9795 

HAIL...1.00IN
WIND...60MPH
 
$$

DARMOFAL
2 follow-up statements
891 
WWUS53 KICT 050823
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT WED AUG 5 2015

KSC053-169-050845-
/O.CON.KICT.SV.W.0185.000000T0000Z-150805T0845Z/
ELLSWORTH KS-SALINE KS-
323 AM CDT WED AUG 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHEASTERN ELLSWORTH AND SALINE COUNTIES...

AT 323 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF SALINA TO 7 MILES NORTHEAST OF
KANOPOLIS...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SALINA...ASSARIA...BROOKVILLE...SMOLAN...FALUN...GLENDALE...SALINA
AIRPORT AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3896 9755 3861 9755 3861 9792 3887 9814
      3887 9793 3896 9793
TIME...MOT...LOC 0823Z 293DEG 21KT 3889 9760 3879 9807 

HAIL...0.88IN
WIND...60MPH
 
$$

DARMOFAL
634 
WWUS53 KICT 050843
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT WED AUG 5 2015

KSC053-169-050852-
/O.EXP.KICT.SV.W.0185.000000T0000Z-150805T0845Z/
ELLSWORTH KS-SALINE KS-
343 AM CDT WED AUG 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLSWORTH AND
SALINE COUNTIES WILL EXPIRE AT 345 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

THESE STORMS COULD INTENSIFY AGAIN...SO BE PREPARED TO SEEK SHELTER
IF A WARNING IS RE-ISSUED.

LAT...LON 3896 9755 3861 9755 3861 9792 3887 9814
      3887 9793 3896 9793
TIME...MOT...LOC 0841Z 295DEG 29KT 3889 9760 3879 9807 

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:51 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 4, 11:51 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1151 PM CDT TUE AUG 4 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 955 PM CDT TUE AUG 4 2015

SHOWERS AND THUNDERSTORMS OVER CENTRAL KS HAVE DIMINISHED QUITE A
BIT..WITH AN ISOLATED STORM STILL JUST NW OF KSLN.  SO QUESTION IS
HOW PRECIP CHANCES WILL EVOLVE FOR THE REST OF THE OVERNIGHT HOURS.

WATER VAPOR SATELLITE STILL SHOWING A RATHER POTENT SHORTWAVE IN
THE NW FLOW OVER NRN NEB AT THIS TIME.  MODELS STILL SUGGEST THAT
THIS SHORTWAVE WILL DROP SE OVER THE ERN HALF OF KS LATE TONIGHT OR
EARLY WED MORNING.  JUST AHEAD OF THIS FEATURE...LOW LEVEL MOISTURE
TRANSPORT AND WARM ADVECTION INCREASES ACROSS SOUTH CENTRAL
KS...WITH CONVERGENCE INCREASING FOR AREAS NE OF THE KICT METRO AREA
ALONG A LINE FROM KSLN TO KCNU.  THINK CONVECTION WILL INCREASE IN
THIS AREA LATE TONIGHT OR EARLY WED MORNING AS SHORTWAVE DROPS
SOUTH.  THINK KICT/KHUT METRO AREAS MAY BE ON THE SW EDGE OF THIS
RENEWED PRECIP/STORM CHANCE. SO HAVE CUT BACK ON POPS FOR AREAS SW
OF THIS LINE.  WILL CONTINUE TO MENTION HEAVY RAINFALL POTENTIAL FOR
AREAS NE OF KICT...AS STORMS WILL NOT MOVE VERY FAST...WITH PRECIP
WATER VALUES 170 PERCENT OF NORMAL. COULD ALSO SEE STORMS TRAIN OVER
THE SAME AREAS...AS MOISTURE TRANSPORT STAY FOCUSED OVER E-NE KS.

KETCHAM

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 218 PM CDT TUE AUG 4 2015

A SHORTWAVE TROUGH OVER THE CENTRAL HIGH PLAINS IS PROGGED TO
TRANSLATE EASTWARD ACROSS THE CENTRAL PLAINS THROUGH WEDNESDAY.
LARGE-SCALE FORCING FOR ASCENT WILL INCREASE ACROSS THE AREA AHEAD
OF THIS TROUGH THIS EVENING WHILE LOW LVL MOISTURE/TRANSPORT 310-
315K ISENTROPIC UPGLIDE BRING HIGHER PROBABILITIES FOR DEEP MOIST
CONVECTION ACROSS THE AREA TONIGHT INTO EARLY WEDNESDAY. PWATS
AROUND 150+ PERCENT OF NORMAL COMBINED WITH MUCAPES IN THE 1000-2000
J/KG RANGE AND CONSIDERABLE WARM CLOUD DEPTHS EXCEEDING 4300M SHOULD
RESULT IN EFFICIENT RAIN PRODUCTION AS WELL AS THE POTENTIAL FOR A
FEW SEVERE STORMS.

THE EFFECTIVE FRONT/OUTFLOW BOUNDARY IS PROGGED TO SINK WELL SOUTH
OF THE AREA ON WED AFTERNOON...HOWEVER MAINTAINED SOME POPS ACROSS
MAINLY SE KS DURING THE AFTERNOON/EVENING HOURS ALTHOUGH HIGHER
PROBABILITIES WILL REMAIN SOUTH AND EAST OF THE FORECAST AREA.
TRENDED MAXIMUM TEMPERATURES DOWN ON WED WITH A SEASONABLY COOL POST-
FRONTAL REGIME ANTICIPATED ACROSS THE AREA.

THU-FRI...RISING HEIGHTS/INCREASING THICKNESS SHOULD RESULT IN
RISING TEMPERATURES ACROSS THE AREA ON THU-FRI. MAINTAINED LOW POPS
THU NIGHT AS A SUBTLE SHORTWAVE TROUGH MOVES OVER THE NORTHERN
PLAINS CLIPPING A PORTION OF THE CENTRAL PLAINS STATES...HOWEVER
CONFIDENCE IN WIDESPREAD WETTING RAINS REMAINS LOW AT THIS TIME.
SUBTLE SHORTWAVE TROUGHS MIGRATING ALONG THE PERIPHERY OF THE
SUBTROPICAL RIDGE WITHIN THE MOIST TROPICAL PLUME COULD RESULT IN
ANOTHER ROUND OF STORMS FRI NIGHT ACROSS THE AREA AND MAINTAINED LOW
POPS FROM THE PREVIOUS FORECAST.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 218 PM CDT TUE AUG 4 2015

A PERSISTENT MID/UPPER RIDGE IS PROGGED TO PERSIST ACROSS THE
SOUTHERN CONUS THROUGH MUCH OF THE PERIOD WHILE BUILDING WESTWARD
OVER THE SOUTHERN ROCKIES TOWARD THE END OF THE PERIOD. THIS WILL
RESULT IN A RETURN TO ABOVE NORMAL TEMPERATURES ACROSS THE AREA
THROUGH MUCH OF THE PERIOD. AS THE RIDGE BUILDS OVER THE SOUTHERN
HIGH PLAINS/SOUTHERN ROCKIES LATE IN THE PERIOD...DIURNAL
THUNDERSTORM ACTIVITY MAY INCREASE DOWNSTREAM ACROSS THE CENTRAL
PLAINS ALTHOUGH ABOVE NORMAL TEMPERATURES APPEAR LIKELY THROUGH MUCH
OF THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1150 PM CDT TUE AUG 4 2015

A RATHER INTERESTING AVIATION FORECAST OVERNIGHT INTO EARLY WED...AS
WARM ADVECTION AHEAD OF THE SURFACE LOW PRESSURE AREA IN SW KS LEADS
TO CHANCES OF SHOWERS/STORMS EARLY WED MORNING.  EXPECT MOST AREAS
TO REMAIN DRY FOR THE FIRST FEW HOURS...BUT THINK TSRA CHANCES WILL
INCREASE LATE TONIGHT...INITIALLY OVER CENTRAL KS. WHERE A FEW
STORMS MAY PROPAGATE SE INTO CENTRAL KS AFTER 08Z.

CHANCES FOR AREAS NE OF KICT LOOK TO INCREASE LATE TONIGHT TOWARDS
08-09Z AS MOISTURE TRANSPORT AND WARM ADVECTION INCREASES ACROSS
SOUTH CENTRAL KS...AHEAD OF THE MAIN SURFACE LOW. THIS WILL LEAD TO
CONVECTION BECOMING MORE NUMEROUS FROM KSLN SE TO KCNU EARLY WED
MORNING. SO WILL GO WITH VCTS FOR KCNU/KSLN FOR EARLY WED.

WILL SEE A GRADUAL PUSH TO THE EAST OF THE STORM ACTIVITY ON WED
MORNING...WHICH WILL KEEP VCTS/SHRA OVER THE KCNU TAF FOR MOST OF
WED...WITH SHRA ENDING WEST TO EAST.  AFTER THE STORMS MOVE OUT IN
CENTRAL KS...COULD SEE SOME MVFR CIGS FOR KICT/KHUT AND KRSL/KSLN
FOR EARLY WED MORNING.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  90  74  94 /  40  20  10  10
HUTCHINSON      67  89  71  95 /  50  20  10  10
NEWTON          66  88  71  93 /  60  30  10  10
ELDORADO        67  89  74  93 /  60  40  10  10
WINFIELD-KWLD   70  92  73  94 /  30  20  10  10
RUSSELL         66  86  68  95 /  70  20  10  10
GREAT BEND      67  87  71  96 /  50  20  10  10
SALINA          67  85  72  94 /  90  30  10  10
MCPHERSON       68  87  71  94 /  60  30  10  10
COFFEYVILLE     69  89  73  93 /  70  60  20  10
CHANUTE         69  87  72  91 /  70  60  20  10
IOLA            68  86  72  90 /  70  60  30  10
PARSONS-KPPF    71  87  75  92 /  70  60  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 4, 10:11 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT TUE AUG 4 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1011 PM CDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG STORMS WILL REMAIN POSSIBLE OVERNIGHT ALONG A LINE FROM
SALINA TO CHANUTE. LOCALLY HEAVY RAIN AND THE POTENTIAL LOW-LAND
FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY EXIT THE
EASTERN HALF OF KANSAS DURING THE DAY ON WEDNESDAY. THERE IS A
SLIGHT CHANCE THAT STORMS MAY REDEVELOP OVER SOUTHEAST KANSAS
DURING THE AFTERNOON AND EVENING HOURS...HOWEVER RAIN-COOLED AIR
SHOULD RESULT IN LIMITED INSTABILITY AND SEVERE STORMS ARE NOT
ANTICIPATED.

PERIODIC THUNDERSTORM CHANCES ARE IN THE FORECAST FROM THURSDAY
NIGHT THROUGH EARLY NEXT WEEK...PRIMARILY DURING THE LATE
AFTERNOON...EVENING AND OVERNIGHT HOURS ACROSS THE NORTHERN HALF
OF KANSAS. STRONG STORMS ARE POSSIBLE THROUGHOUT THIS PERIOD.

FINALLY...HEAT INDICES BETWEEN 100 AND 105 DEGREES ARE FORECAST
ACROSS MUCH OF SOUTHERN KANSAS EACH AFTERNOON AND EARLY EVENING
THROUGH AT LEAST EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Aug 5, 1:38 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT WED AUG 5 2015

KSZ033-050715-
LINCOLN KS-
138 AM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF VICTOR...OR 10
  MILES SOUTHWEST OF BELOIT...MOVING SOUTHEAST AT 40 MPH.

OUTFLOW WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS
IT MOVES ACROSS NORTHEAST LINCOLN COUNTY. A PERIOD OF HEAVY RAINFALL
CAN ALSO BE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3922 9793 3904 9793 3919 9834 3922 9833
TIME...MOT...LOC 0635Z 299DEG 35KT 3933 9820

DARMOFAL
Special weather statement, Aug 5, 2:18 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT WED AUG 5 2015

KSZ033-050800-
LINCOLN KS-
218 AM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 300 AM CDT

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS
  NORTHERN LINCOLN COUNTY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BEVERLY...BARNARD AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9793 3897 9793 3907 9845 3922 9840
TIME...MOT...LOC 0715Z 280DEG 34KT 3918 9832

DARMOFAL
Local storm report, Aug 5, 2:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
257 AM CDT WED AUG 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             LINCOLN                 39.04N 98.15W
08/05/2015  E1.00 INCH       LINCOLN            KS   LAW ENFORCEMENT

            MOSTLY NICKEL SIZE HAIL WITH A COUPLE NEAR QUARTER SIZE.

&&

KED
Special weather statement, Aug 5, 2:58 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT WED AUG 5 2015

KSZ047-050830-
BARTON KS-
258 AM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MILBERGER...OR
  8 MILES NORTH OF OTIS...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOISINGTON...OLMITZ...GALATIA AND SUSANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3870 9903 3870 9873 3844 9872 3853 9903
TIME...MOT...LOC 0756Z 295DEG 29KT 3865 9902

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:17 PM CDTSpecial Weather StatementICTLincoln43 min
Aug 5, 1:38 AM CDTSpecial Weather StatementICTLincoln37 min
Aug 5, 2:18 AM CDTSpecial Weather StatementICTLincoln42 min
Aug 5, 2:47 AM CDTSevere Thunderstorm WarningICTLincoln28 min
Aug 5, 2:58 AM CDTSpecial Weather StatementICTBarton32 min
Aug 5, 3:38 AM CDTSpecial Weather StatementICTBarton37 min
Aug 5, 3:45 AM CDTSpecial Weather StatementICTEllsworth30 min
Aug 5, 4:03 AM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Marion, Rice42 min
Aug 5, 4:12 AM CDTAreal Flood WarningICTEllsworth, McPherson, Rice, Saline5 hr
Aug 5, 4:23 AM CDTSpecial Weather StatementICTEllsworth37 min
Aug 5, 4:32 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno28 min
Aug 5, 4:51 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick39 min
Aug 5, 5:04 AM CDTSpecial Weather StatementICTEllsworth26 min
Aug 5, 5:26 AM CDTSpecial Weather StatementICTButler34 min
Aug 5, 5:33 AM CDTAreal Flood WarningICTButler, Harvey, McPherson, Marion, Reno, Rice and 1 more5 hr
Aug 5, 5:38 AM CDTSpecial Weather StatementICTReno37 min
Aug 5, 5:47 AM CDTAreal Flood WarningICTLincoln, Russell5 hr
Aug 5, 5:56 AM CDTSpecial Weather StatementICTHarvey34 min
Aug 5, 6:06 AM CDTSpecial Weather StatementICTGreenwood24 min
Aug 5, 6:29 AM CDTSpecial Weather StatementICTElk, Greenwood31 min
Aug 5, 6:53 AM CDTAreal Flood WarningICTButler, Sedgwick4 hr
Aug 5, 7:36 AM CDTSpecial Weather StatementICTLabette, Montgomery, Neosho24 min
Aug 5, 8:22 AM CDTAreal Flood WarningICTAllen, Neosho, Woodson4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.